Alert archive / Arkansas / Wind Advisories in 2019
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 14, 2019, 3:38 AM CST for 4 states. It took effect at Feb 14, 2019, 6:38 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 3:38 AM CST (09:38 UTC)
- In effect from
- Feb 14, 2019, 6:38 AM CST
- Expired
- Feb 14, 2019, 4:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 21 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2683 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WWUS74 KMEG 140938 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 338 AM CST Thu Feb 14 2019 ...Strong southerly winds will develop this morning ahead of an approaching low pressure system in the Plains. Strongest winds will generally be along and west of the Mississippi River Delta through the late afternoon hours...diminishing below 25 mph before sundown. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-142200- /O.NEW.KMEG.WI.Y.0005.190214T1500Z-190214T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 338 AM CST Thu Feb 14 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 9 AM this morning to 4 PM CST this afternoon. * WINDS...Sustained Southerly Winds 20 to 25 mph with gusts to 40 mph. * TIMING...from 9 am through 4 pm CST. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
3 follow-up statements
545 WWUS74 KMEG 141238 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 638 AM CST Thu Feb 14 2019 ...Strong southerly winds will develop this morning ahead of an approaching low pressure system in the Plains. Strongest winds will generally be along and west of the Mississippi River Delta through the late afternoon hours...diminishing below 25 mph before sundown. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-142045- /O.EXT.KMEG.WI.Y.0005.190214T1238Z-190214T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 638 AM CST Thu Feb 14 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...Sustained Southerly Winds 20 to 30 mph with gusts to 40 mph. * TIMING...from 9 am through 4 pm CST. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AC3
008 WWUS74 KMEG 141946 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 146 PM CST Thu Feb 14 2019 ...Strong southerly winds have developed ahead of an approaching low pressure system in the Plains. Strongest winds will generally be along and west of the Mississippi River Delta through the late afternoon hours...diminishing below 25 mph before sundown. ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-142200- /O.CON.KMEG.WI.Y.0005.000000T0000Z-190214T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 146 PM CST Thu Feb 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...Sustained Southerly Winds 20 to 30 mph with gusts to 40 mph. * TIMING...through 4 pm CST. * IMPACTS...Loose outdoor items will be vulnerable to the wind. Working on elevated surfaces may be hazardous and traveling may be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
477 WWUS74 KMEG 142147 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 347 PM CST Thu Feb 14 2019 ...Threat of strong winds have ended across western sections of the Mid-South... ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-010- TNZ001-002-019-048-049-088-142300- /O.EXP.KMEG.WI.Y.0005.000000T0000Z-190214T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica- Coahoma-Lake-Obion-Dyer-Lauderdale-Tipton-Shelby- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Clarksdale, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 347 PM CST Thu Feb 14 2019 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds have subsided somewhat across western sections of the forecast area so the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:42 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 13, 10:42 PM CST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1042 PM CST Wed Feb 13 2019 .UPDATE... /issued 853 PM CST Wed Feb 13 2019/ Fast, quasi-zonal flow aloft will highlight the forecast through the remainder of the work-week. This will allow a series of shortwave troughs to impact the Mid-South weather through the weekend, each bringing some potential for rainfall and reinforcing the cooler Continental Polar air mass across the region. The first wave shouldn't have much impact until tomorrow evening with generally dry weather anticipated in the meantime. South winds are currently 5-10 mph across the Mid-South but are expected to increase overnight as the pressure gradient tightens in response to a surface low moving northeast across the South Plains. Temperatures may actually bottom out in some areas near or just after midnight with mixing associated with the increasing winds maintaining or even raising temperatures a few degrees late tonight. The coolest area tonight should be in the more sheltered portions of southwest TN and north MS where winds will be weaker. Hourly temperatures were adjusted accordingly. Cloud cover was increased for the overnight period given the amount of high clouds overhead. Otherwise, no significant changes were made to the forecast. Johnson && .DISCUSSION... /issued 306 PM CST Wed Feb 13 2019/ A progressive late winter pattern will prevail into the middle of next week, with a series of progressively stronger waves bringing episodes of rain to the Midsouth. Zonal flow will prevail tonight and Thursday. A low level jet in the 925-850mb layer will bring increased moisture and clouds during the afternoon and evening. Scattered light showers will develop in the evening, ahead of a low-amplitude trof extending south of an upper low over northern Great Lakes. This system will be light on rainfall, with mainly trace rain amounts- perhaps a little more east of the MS River. Better chances of rain arrive Friday afternoon, associated with southern branch wave lifting out of the plains. Subfreezing temps will drop into northeast AR around Friday evening, with thermal profiles briefly favorable for light freezing rain and sleet. Model consensus shows precip exiting during the early overnight Friday night, limiting ice accumulation potential. Following low amplitude ridging and dry conditions Saturday, showers return Saturday night. This precip will be associated with strong warm advection ahead of a positively-tilted trof, extending from a an upper low over the north central plains. Once the upper trof axis rotates through, fair conditions and seasonal temps should prevail for Sunday. Most significant rain event of the forecast appears on track for early next week. Based on the position of the southern branch of the upper jet, northeast MS appears better favored for rainfall. With model differences in the handling of upstream upper low, it's too early to be confident about rain amounts. PWB && .AVIATION... 06Z TAF Set VFR conditions will prevail over the next 24 to 30 hours. CIGS will lower to around 4000-6000 FT tomorrow night showers develop along a cold front. Have introduced VCSH wording at all TAF sites. Southerly winds will increase overnight into the day tomorrow. Expect speeds to be sustained at 15-20 KTS with higher gusts by 15Z. Speeds will diminish after 00Z. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 13, 3:47 AM CST, 23 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 347 AM CST Wed Feb 13 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-141200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 347 AM CST Wed Feb 13 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:36 PM CST | River Flood Warning | MEG | Decatur, Hardin | 35 days |
Nearby
Wind Advisories in Arkansas, 2019Wind Advisories in Tennessee, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.